I have had a nurse come once a week to inject the Avonex because I am scared of needles and the side effects were horrible, chills, fever, pain, etc... I had every side effect that you could imagine, it got so bad that I was ready to stop the medication. But my dr has put me on copaxone, I don't know how I am going to be able to do this myself - is it hard? Are there any side effects?
30 Sep 2009
Copaxone has an autoinjector that you can use to inject yourself. I also had bad side effects from Avonex and went to Copaxone. I am now on Rebif. Do you have a family member or friend willing to help you inject daily? It is very simple, fast, and you don't even see the needle go in your skin. I injected myself with Avonex and then, I injected Copaxone with and without the autoinjector. Good luck. Let me know if I can help.
1 Dec 2010
If you are afraid of needles, than Copaxone will be much better for you. Avonex has a 1" and 1 1/4" needles and gets injected into the muscle but Copaxone uses a very small thin needle and just goes into the skin. I had no side effects whatsoever with Copaxone for the first 10 years, only recently am I having trouble with itching. But if you use the injector, it is quite simple and I'm sure you will be able to do it yourself because you never see the needle. Try it, I really think you will be quite pleased with it.
1 Dec 2010
You can totally do it yourself. I just recently switched from Avonex to Copaxone b/c of side effects and not getting used to stabbing my self in the leg. The Copaxone needles is super tiny and comes with an autoinjector, so most of the time I don't feel the needle going in. The med kinda burns for about 1 minute after injects and it looks like you got stung by a giant mosquito, but that goes away within 24 hours. I have a little bruising also. Shared Solutions, the patient support for Copaxone, also sends a nurse out to teach you how to self inject.
You should go to the website to learn more about Copaxone: www.sharedsolutions.com
11 Feb 2012
I have been self injecting for a year (+) now and find no problem or pain at all with the Copaxone. Stats show that after 10 years 90% of copaxone patients are walking w/o assistance. It is hopeful. DO NOT be afraid of the neddles, i was for two days and then saw how easy it was. Good luck and here's to more drugs coming out this year.
12 Feb 2010
I've been self injecting Copaxone 8 years now. It's a breeze. Self injector works well. Make sure your alcohol is dry on your skin. It's what causes burning. Choose an area that is fatty if you have any. I'm overweight so it's easy to do this. Also look for an area free of veins. You learn these things as you go. The shared solutions nurses line is always available if you need help.
21 Jan 2010
I've been on copaxone for 7 months. The auto injector is very helpful. I too was very scared at first - cried thinking about it. The only challenge for me is with some sites (hip & arm) I am not as confident with getting the injector at the right angle etc so my husband has been doing those. If I need to I can do it though. I always do the stomach and thighs. I've even done the injection twice without the injector and was surprised to find out how the needle goes in without any pain at all and there is no resistance to the needle going in. The only discomfort is from the medication itself which sometimes hurts a little for a few minutes afterward. I usually use a warm pack before injection and sometimes a cold pack afterward if I have any pain. The only other problem is the injection site reactions - rash type - but they are getting to be less now. Copaxone has a support group called Shares Solutions that helps with everything including sending a nurse to help you get started.
17 Sep 2009
for a full and accurate list of side-effects of Copaxone.
You may wish to try our forum to chat with others who have used Copaxone
20 Feb 2013
Hi, I was using Copaxone for about 6 months and I was using the Autoinjecter, which is really easy to use. Their is a nurse that will help you and show you how to use the pen, having used the pen is so much easier then drawing up the medications yourself. I had no side affect from this medication and if I did It wasn't enough of a reaction to shout about. What you have to remember is that we will react to these medications differently, until you try it yourself you will not know. You still have the final word, now to the downside for me with this medication. As I said I didn't have any side affects until 6 months after starting the medication, all off a sudden I became allergic to the medication and had to stop. But this does not mean this will happen to you, I just wanted to warn you that this happened to me. Well good luck and remember the nurse will keep helping you until you feel comfortable injecting yourself, they are very patient with you. Take care Liz.
5 Sep 2011
I just took my first shot of avnex I did it my self wasn't hard for me just because I waited so long to try to do something about this horrible disease. I had 50 times more pain then I already have been in, vomitting for 12hrs. I hope it desnt happen everytime but if it slows this down ill think its worth it. So even though I haven't took the other med I would like to give advice don't think of it as a shot think of it as hope that tmarrw you may feel better than today and the day after that even better. I will keep you in my thoughts (don't know if you are religious but I will say a prayer for u to give you strenght,hope and wellness as soon as I stp typing this) good luck best wishes to you and your family
11 Sep 2012
I have avoided MS drugs for 17 years out of fear of needles.It was silly and I took a big chance. I started copaxone 2 days ago. A nurse came to my house and taught me how to use the auto inject. The needle is very small, and it barely even hurts at all. This morning I did it myself for the first time, and it was easy and practically painless. I'm real happy my neurologist pushed me into this. The needle is a joke, I can't believe I was afraid of it for so long:)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on copaxone for 2 years. In the last year I have had more and more reactions. They are increasing and are closer together. I have always ...
1 answer • 17 Nov 2009
My Doc is giving "me" the choice of Px for MS and I've read till I'm ready to explodes. Please help?
pretty self explanatory, no clue which medication to choose - Avonex, Copaxone, Betaseron, Rebif...
3 answers • 19 Apr 2011
... flu-like symptoms had me down for at least 2 days or more, so after 6 months, I have switched to Copaxone. My question is does anyone else get ...
4 answers • 29 Jun 2011
... I am starting to have a hard time thinking at work and multitask. I can't afford to be off work but at the same time I can't affford ...
2 answers • 24 Aug 2011
... capacity) that started w/in the same time - is this normal? should I switch to other medication? affecting my talking & hard to take deep ...
2 answers • 29 Jan 2013